MAUDE Adverse Event Report: LACEY MANUFACTURING COMPANY LLC PAK NEEDLE TROCAR/TROCAR; PEDICLE ACCESS NEEDLE

LACEY MANUFACTURING COMPANY LLC PAK NEEDLE TROCAR/TROCAR; PEDICLE ACCESS NEEDLE
Model Number PK1002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 11/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to the manufacturer.The root cause of the incident could not be determined.The device history record for the device lot was reviewed and there was no indication through the review of the dhr of a manufacturing problem or defect.
 
Event or Problem Description
It was reported intra-op, the tip of needle was broken and remained in pedicle both sides.Any complication to the patient was unknown.Update received on 26 nov 2019 the product came in contact with the patient and broken piece had left inside vertebral body.There was complication to the patient as a result of this event.Surgeon will discuss with patient for any revision surgery to explant the broken tips.

Brand Name
PAK NEEDLE TROCAR/TROCAR
Common Device Name
PEDICLE ACCESS NEEDLE
Manufacturer (Section D)
LACEY MANUFACTURING COMPANY LLC
1146 barnum avenue
bridgeport CT 06610
MDR Report Key9618390
Report Number1218017-2019-00005
Device Sequence Number19435992
Product Code PDQ
UDI-Device Identifier00853508002225
UDI-Public(01)00853508002225(17)220801(10)BE3967
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Model NumberPK1002
Device Catalogue NumberPK1002
Device Lot NumberBE3967
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2019
Initial Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age78 YR
Patient Weight85